Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 230, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 28, 2012, 6:29 PM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 28, 2012, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:12 PM CDT | TSTM WND DMG | Atlanta, LA | LARGE TREE LIMBS WERE BLOWN DOWN IN ATLANTA. |
| Jul 28, 7:12 PM CDT | HAIL 0.75 | Atlanta, LA | PENNY SIZED HAIL REPORTED IN ATLANTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
459 WUUS54 KSHV 282329 SVRSHV LAC043-069-127-290030- /O.NEW.KSHV.SV.W.0230.120728T2329Z-120729T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 629 PM CDT SAT JUL 28 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA... SOUTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA... THIS INCLUDES THE CITY OF WINNFIELD... EAST CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA... * UNTIL 730 PM CDT * AT 630 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF WINNFIELD...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTGOMERY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3161 9303 3198 9303 3197 9253 3161 9255 TIME...MOT...LOC 2329Z 091DEG 10KT 3178 9267 $$ 05
1 follow-up statement
849 WWUS54 KSHV 290014 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 714 PM CDT SAT JUL 28 2012 LAC043-069-127-290030- /O.CON.KSHV.SV.W.0230.000000T0000Z-120729T0030Z/ NATCHITOCHES LA-GRANT LA-WINN LA- 714 PM CDT SAT JUL 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WINN...GRANT AND NATCHITOCHES PARISHES... AT 712 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATLANTA...OR 14 MILES SOUTHWEST OF WINNFIELD...MOVING WEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST. MAURICE...MONTGOMERY...CLEAR LAKE...CLARENCE AND BERMUDA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3161 9303 3198 9303 3197 9253 3161 9255 TIME...MOT...LOC 0013Z 091DEG 10KT 3178 9281 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:25 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 28, 4:25 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 425 PM CDT SAT JUL 28 2012 .DISCUSSION... THE FOUR STATE REGION WILL BE UNDER THE CONTROL OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS AND CENTRAL SECTIONS OF THE COUNTRY. THIS SYSTEM WILL PROVIDE HOT TEMPERATURES TO THE FORECAST AREA AND GIVEN THE DEW POINT TEMPERATURES AND RELATIVE HUMIDITY LEVELS HIGH HEAT INDEX VALUES. WITH A RISE AND FLUCTUATION OF THE DEW POINTS...HEAT INDEX VALUES COULD CLIMB TO HEAT ADVISORY LEVELS. AS DISTURBANCES ROUND THE EASTERN AND SOUTHERN PERIPHERY OF THE UPPER RIDGE OF HIGH PRESSURE...THERE MAY BE ISOLATED THUNDERSTORM DEVELOPMENT. HAVE INCLUDED SMALL CHANCES WHERE CONVECTION MAY OCCUR...BUT WITH A NORTHWEST FLOW PATTERN OUTFLOW BOUNDARIES COULD SEND THUNDERSTORMS OUTSIDE OF WHERE CURRENT RAIN CHANCES HAVE BEEN INSERTED. TOWARD NEXT WEEKEND A BROAD TROUGH OF LOW PRESSURE MOVES ACROSS THE NORTHERN AND CENTRAL SECTIONS OF THE COUNTRY AND MAY SEND SOME RELIEF IN THE FORM OF COOLER TEMPERATURES AND POSSIBLY BAND OF SHOWERS AND ISOLATED THUNDERSTORMS. /06/ && .AVIATION... CONCERNING THE ARKLATEX...VFR SHOULD PREVAIL FOR MUCH OF THE 00Z TAF PERIOD WITH A FEW/SCT HIGH BASED CU 6-8KFT. ALTHOUGH...A WEAK SFC OUTFLOW BOUNDARY STRETCHES FROM KLIT TO NEAR KMLU. A SMALL CLUSTER OF CBS IS IN THE VCTY AND OTHERS MAY JOIN IN WITH A DECENT CU FIELD. WE WILL AMEND KELD/KMLU IF NEED BE. OTHERWISE...BRIEF MVFR VIS FOR FG/HZ WOULD BE THE ONLY OTHER ISSUE. SFC WINDS ARE VARIABLE VEERING TO NE FOR SOME IN THE WAKE OF THE SFC BOUNDARY...5 KTS OR LESS FOR THE OVERNIGHT. ALOFT...WE SEE VEERING DOWN INTO THE LOWER LEVELS FROM BROAD NE FLOW 5-25KFT 20-40KTS SFC UP TO 5 IS NOW LIGHT NORTH. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 101 75 102 75 / 0 0 0 0 0 MLU 73 99 74 100 74 / 20 0 0 0 0 DEQ 75 104 74 104 75 / 0 0 0 0 0 TXK 74 102 74 103 75 / 0 0 0 0 0 ELD 73 102 74 102 75 / 20 0 0 0 0 TYR 76 102 76 102 77 / 0 0 0 0 0 GGG 75 101 75 102 76 / 0 0 0 0 0 LFK 74 100 76 100 76 / 0 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/24
Hazardous weather outlook, Jul 28, 12:17 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1217 PM CDT SAT JUL 28 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1217 PM CDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 06
In the hours before
Special weather statement, Jul 28, 6:06 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT SAT JUL 28 2012
LAZ013-014-021-282345-
CALDWELL-JACKSON-OUACHITA-
606 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...JACKSON AND CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
RICHWOOD...
AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF RICHWOOD...OR 10
MILES SOUTHEAST OF BROWNSVILLE-BAWCOMVILLE...MOVING SOUTHWEST AT 20
MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Jul 28, 6:19 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT SAT JUL 28 2012
LAZ018>020-290015-
GRANT-NATCHITOCHES-WINN-
619 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
MONTGOMERY...
AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF WINNFIELD...MOVING
SOUTHWEST AT 15 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:49 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.